MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3542257
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 11/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a breast augmentation revision surgery with implantation of a 225cc mentor memorygel breast implant prosthesis.Post-operatively, the patient had a physical exam and mammogram imaging performed.Their health professional stated that the patients left breast implant felt amorphous and it was difficult to feel the edges of the implant.As such, the patient was diagnosed with a ruptured left breast implant.As a result, the patient underwent removal and replacement on (b)(6) 2022.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
On february 15, 2022, the mentor analysis lab received the medical device for evaluation.An evaluation was completed on february 23, 2022.Visual analysis of the returned sample revealed that the breast implant had an area of siltex cracking on the posterior view.In addition, a tear was identified from the anterior and extended to the posterior view measuring approximately 4.5 cm and was observed within an area of missing material, on the posterior view, measuring 1.2 cm x 0.5 cm.It was identified that the part of the tear on the posterior view and missing material were within the area of siltex cracking.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.With the returned product the lot number became available.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.On february 25, 2022, mentor became aware that incorrect data was submitted in the initial report.The information regarding the lot review should have been submitted as the following.H10.Additional manufacturer narrative: since no lot number was provided, no manufacturing record evaluation review could be performed.Manufacturer¿s reference number: (b)(4).In the initial report, h10.Additional manufacturer narrative, the lot review information should have been submitted as: since no lot number was provided, no manufacturing record evaluation review could be performed.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13473621
Report Number1645337-2022-01282
Device Sequence Number14443952
Product Code FTR
UDI-Device Identifier00081317000648
UDI-Public00081317000648
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2008
Device Model Number3542257
Device Catalogue Number3542257
Device Lot Number268859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date02/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite